Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 1, 2011, 3:10 AM PST. It took effect at Mar 2, 2011, 12:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 3:10 AM PST (11:10 UTC)
- In effect from
- Mar 2, 2011, 12:00 AM PST
- Expired
- Mar 2, 2011, 12:11 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS46 KSTO 011110 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 310 AM PST TUE MAR 1 2011 ...SNOW RETURNS TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT... .ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL BRING MORE HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF NORTHERN CALIFORNIA LATER TONIGHT THROUGH WEDNESDAY. THIS WILL BE A MILDER STORM COMPARED TO THE LAST SEVERAL WITH SNOW LEVELS EXPECTED TO RISE TO AROUND 4000 FEET NORTH OF MT LASSEN TO AROUND 5500 FEET NORTH OF YOSEMITE BY EARLY THURSDAY. A FOOT OR MORE OF SNOWFALL ACCUMULATION CAN BE EXPECTED AT THE HIGHER ELEVATIONS ALONG WITH STRONG GUSTY SOUTHWEST WINDS. CAZ068-020000- /O.UPG.KSTO.WS.A.0004.110302T1200Z-110303T1200Z/ /O.NEW.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 310 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY ABOVE 5000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY FOR WESTERN PLUMAS COUNTY AND THE LASSEN VOLCANIC NATIONAL PARK. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP TO 16 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY. * WINDS: SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ069-020000- /O.UPG.KSTO.WS.A.0004.110302T1200Z-110303T1200Z/ /O.NEW.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 310 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER THROUGH THE PASSES. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-063-020000- /O.NEW.KSTO.WW.Y.0054.110302T0600Z-110302T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 310 AM PST TUE MAR 1 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: LATE THIS EVENING UNTIL MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COAST RANGE. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
839 WWUS46 KSTO 012154 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 154 PM PST TUE MAR 1 2011 ...SNOW RETURNS TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT... .ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL BRING MORE HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF NORTHERN CALIFORNIA LATER TONIGHT THROUGH WEDNESDAY. THIS WILL BE A MILDER STORM COMPARED TO THE LAST SEVERAL WITH SNOW LEVELS EXPECTED TO RISE TO AROUND 4000 FEET NORTH OF LASSEN PEAK TO AROUND 5500 FEET NORTH OF YOSEMITE BY WEDNESDAY AFTERNOON. A FOOT OR MORE OF SNOWFALL ACCUMULATION CAN BE EXPECTED AT THE HIGHER ELEVATIONS ALONG WITH STRONG GUSTY SOUTHWEST WINDS. CAZ068-021400- /O.CON.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 154 PM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP TO 16 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY. * WINDS: SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ069-021400- /O.CON.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 154 PM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER THROUGH THE PASSES. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-063-021400- /O.CON.KSTO.WW.Y.0054.110302T0600Z-110302T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 154 PM PST TUE MAR 1 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: LATE THIS EVENING UNTIL MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COAST RANGE. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
687 WWUS46 KSTO 021130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST WED MAR 2 2011 CAZ068-030000- /O.CON.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 330 AM PST WED MAR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR WESTERN PLUMAS COUNTY AND THE LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP TO 16 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ069-030000- /O.CON.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 330 AM PST WED MAR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER THROUGH THE PASSES. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-063-022000- /O.CON.KSTO.WW.Y.0054.000000T0000Z-110302T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 330 AM PST WED MAR 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH SNOWFALL ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: THROUGH MIDDAY. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COAST RANGE. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 50 MPH. * IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
498 WWUS46 KSTO 022011 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1211 PM PST WED MAR 2 2011 CAZ068-030100- /O.CAN.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/ /O.NEW.KSTO.WW.Y.0055.110302T2011Z-110303T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 1211 PM PST WED MAR 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST THURSDAY ABOVE 5000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL NOON PST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG LAKE ALMANOR...4 TO 8 INCHES ABOVE 5000 FEET...AND 6 TO 12 INCHES ABOVE 7000 FEET. * ELEVATION: MAINLY ABOVE 5000 FEET...ALTHOUGH LIGHT SNOW MAY FALL IN QUINCY AND ALONG LAKE ALMANOR. * TIMING: THROUGH MIDDAY THURSDAY. * LOCATIONS INCLUDE: LASSEN PARK AND HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. * IMPACTS: PERIODS OF MODERATE TO HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ069-030100- /O.CAN.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/ /O.NEW.KSTO.WW.Y.0055.110302T2011Z-110303T2000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1211 PM PST WED MAR 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST THURSDAY ABOVE 6000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL NOON PST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET. 2 TO 4 INCHES OF ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET. * ELEVATION: MAINLY ABOVE 6000 FEET. * TIMING: THROUGH MIDDAY THURSDAY. * LOCATIONS INCLUDE: INTERSTATE 80...HIGHWAY 50...AND HIGHWAYS 4 AND 108. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER THROUGH THE PASSES. * IMPACTS: PERIODS OF MODERATE TO HEAVY SNOW. BLOWING AND DRIFTING SNOW THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ013-014-063-022115- /O.EXP.KSTO.WW.Y.0054.000000T0000Z-110302T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 1211 PM PST WED MAR 2 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW MAY CONTINUE OFF AND ON THROUGH THURSDAY. UP TO 2 INCHES OF SNOW ACCUMULATION IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 9:30 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 28, 9:30 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PST MON FEB 28 2011 .DISCUSSION... A WEAK SW-NE ORIENTED FRONT FROM THE PAC INTO THE PAC NW PRECEDES THE STRONGER WX SYSTEM OVER THE PAC VCNTY OF 140W. THE AIR MASS S OF THE FRONT AND OVER INTERIOR NORCAL IS DRY AND STABLE...WITH THE UPPER FLOW PARALLELING THE FRONT TONIGHT. IT DOES NOT LOOK LIKE THE FRONT WILL MAKE ANY SWD PROGRESS TONIGHT...NOR WILL THE AIR MASS MOISTEN APPRECIABLY OVER MOST OF NORCAL...AND HAVE BACKED OFF ON THE EXTENT OF CLOUD COVER AND POPS IN THE UPDATED ZFP. MOST OF THE CLOUD COVER IS EXPECTED TO STAY OVER THE SHASTA COUNTY AREA...WHERE OCCASIONAL LIGHT PCPN IS EXPECTED...AND OVER THE COASTAL RANGE. SCATTERED TO BROKEN STRATOCUMULUS IS EXPECTED TO FORM OVER THE WRN PLUMAS CO AREA DUE TO UPSLOPE FLOW. OTHER THAN THAT...CLEAR TO PARTLY CLOUDY CONDITIONS ARE EXPECTED. WE SHOULD SEE ONE MORE SUNNY/DRY DAY OVER MOST OF NORCAL ON TUE AS THERE WILL BE SOME RIDGING AHEAD OF THE APPROACHING WX SYSTEM FROM THE PAC. THE CHANCE OF RAIN IS FORECAST TO MOVE N OF OUR CWA BY THE AFTERNOON. RAIN AND MOUNTAIN SNOW IS FORECAST BY THE WRF TO SPREAD W TO E TUE EVENING. BY MIDNIGHT...THE LEADING EDGE OF THE MAIN FRONTAL BAND PRECIP IS FORECAST TO BE ALONG I-5...WITH ISENTROPIC PROCESSES RESULTING IN SOME LIGHT PRECIP OVER THE SIERNEV AHEAD OF THE MAIN AREA OF PRECIP. A STRONG SLY PRESSURE GRADIENT OF 10-11 MBS IS FORECAST FROM SAC-MFR BY 12Z WED WITH 50-55 KT 925 MBS WINDS OFF THE NAM. THIS MAY RESULT IN SUSTAINED WINDS AND/OR GUSTS EXCEEDING ADVISORY LEVELS IN THE VALLEY. THIS WILL BE A WARMER STORM THAN PREVIOUS ONES AS 850 MBS TEMPS ARE FORECAST TO STAY JUST ABOVE FREEZING OVER NORCAL. SNOW LEVELS SHOULD STAY ABOVE THE SIERNEV FOOTHILLS THIS TIME AROUND. BEHIND THIS WX SYSTEM...AN UPPER LEVEL TROF WILL PASS THROUGH THE AREA ON THU WITH MORE PRECIP. QPFS WILL BE LIGHTER...ESPECIALLY IN THE VALLEY...WITH THE HEAVIER AMOUNTS AGAIN OVER THE SIERNEV GIVEN THE W TO E MOVEMENT OF THE TROF. JHM .PREVIOUS DISCUSSION... UNSETTLED WEATHER OVER NORTHERN CALIFORNIA TODAY STAYED PRIMARILY NORTH AND WEST OF THE CWA. LOW CLOUDS WILL CONTINUE TO FLOW OVER THE NORTHERN MOUNTAINS TONIGHT AND LIGHT PRECIPITATION IS POSSIBLE WITH SOME SNOW ACCUMULATION AT THE HIGHER ELEVATIONS. THE THE ALASKAN LOW IS SITUATED IN THE EASTERN GULF AND LOOKS TO MOVE LITTLE DURING THE NEXT FEW DAYS. FROM ITS POSITION... MULTIPLE SHORT WAVES GET PULLED IN AND SPUN INTO THE PACIFIC NORTHWEST INCLUDING THE WEATHER GOING ACROSS THE NORTHERN MOUNTAINS TODAY. A BRIEF PERIOD OF RIDGING WILL OPEN UP THE CLOUDS EARLY ON TUESDAY ACROSS NORCAL AND ALLOW SOME ADDITIONAL WARMING IN THE AREA. A MORE SIGNIFICANT SHORT WAVE APPROACHES THE REGION ON TUESDAY AND MAY TAP INTO A WEAK PW BAND OFF THE COAST. THE RESULT WILL BE PRECIPITATION DOWN ACROSS THE SIERRA NEVADA RANGE WITH LESS IMPACT IN THE NORTHERN MOUNTAINS. SNOW LEVELS WITH THIS NEXT STORM WILL BE MORE TYPICAL OF A SIERRA NEVADA WINTER STORM. MOST SNOW WILL FALL AT AND ABOVE 5000 FEET WITH HIGHEST SNOW AMOUNTS FALLING ABOVE 7000 FEET. SOME SNOW WILL FALL AS LOW AS 3500 FEET IN THE FAR NORTH AND DOWN TO 4500 FEET IN THE SOUTH. WINDS WILL BE 15 TO 25 MPH IN MOST AREAS WITH GUSTS TO 50 MPH THROUGH THE HIGHER PASSES. WINDS IN THE CENTRAL VALLEY WILL INCREASE AHEAD OF THE STORM BUT CURRENTLY LOOK TO STAY BELOW ADVISORY LEVELS. THE STRONGEST PART OF THE STORM WILL COME EARLY WEDNESDAY INTO MIDDAY WEDNESDAY BUT WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. SOME PORTIONS OF THE SIERRA NEVADA SOUTH OF LAKE TAHOE WILL KEEP LIGHT SNOW UNTIL EARLY THURSDAY MORNING. CLEARING SKIES AND WARMING TEMPERATURES WILL PREVAIL ACROSS THE REGION ON THURSDAY. .EXTENDED DISCUSSION (THURSDAY NIGHT THROUGH MONDAY) EXTENDED MODELS SHOW SHORTWAVE RIDGING BUILDING IN OVER THE AREA BEGINNING THURSDAY NIGHT SO SHOULD SEE SHIFT IN PRECIP THREAT TO THE NORTH GOING INTO FRIDAY. OTHER THAN A SLIGHT THREAT OF SHOWERS OVER THE NORTHERN MOUNTAINS...MOST LOCATIONS SHOULD SEE A DRY DAY ON FRIDAY WITH NEAR TO A LITTLE BELOW NORMAL DAYTIME TEMPERATURES. WEST COAST RIDGING WILL BE SHORT LIVED WITH EXTENDED MODELS SHOWING NEXT PACIFIC STORM SYSTEM PUSHING INLAND FRIDAY NIGHT OR SATURDAY. LATEST GFS ABOUT 12 HOURS FASTER WITH THIS PROCESS THAN ECMWF. GEM CURRENTLY MORE IN LINE WITH ECMWF SO MAY HAVE TO BACK OFF ON TIMING A BIT FOR ONSET OF NEXT ROUND OF PRECIP. EITHER WAY...SECOND HALF OF WEEKEND LOOKS WET AS FRONTAL SYSTEM PUSHES THROUGH. ORIGINS OF THIS SYSTEM FROM THE CENTRAL PACIFIC SHOULD MAKE FOR MODERATE SNOW LEVELS. FOR EARLY NEXT WEEK...COLD UPPER LOW DROPPING OUT OF GULF OF ALASKA WILL MAINTAIN AN UNSETTLED WEATHER PATTERN WITH SNOW LEVELS POSSIBLY DROPPING BACK DOWN INTO THE FOOTHILLS. && .AVIATION... PAC FNTL SYS RMNS QSTNRY TO THE N OF FCST AREA INTO TUE. UPR TROF OVR NORCAL WITH W-SW FLOW ALF. VFR CONDS OVR INTR NORCAL NXT 24 HRS EXC ISOLD MVFR/IFR CONDS POSS IN -SHRA/-SHRASN OVR CSTL/NRN INTR MTNS. SN LVL 025-035 MSL. AREAS S-SW SFC WND GSTS TO 25 KTS OR GTR OMTNS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA... WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Feb 28, 4:45 AM PST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 445 AM PST MON FEB 28 2011 CAZ013>019-063-064-066>069-011500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 445 AM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD VALLEY RAIN AND MOUNTAIN SNOW INLAND ACROSS NORTHERN CALIFORNIA TUESDAY NIGHT INTO EARLY THURSDAY. STRONG GUSTY SOUTHERLY WINDS WILL ALSO BE POSSIBLE. UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:10 AM PST | Winter Weather Advisory | STO | 33 hr | |
| Mar 1, 4:00 AM PST | Wind Advisory | STO | 36 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.